I am a 29 year old male, relatively active and such. I recently had blood work done to check cholesterol levels. The panel came back high. The numbers were 49 and 151 (not sure which was which). The morning before I had the blood work done I had not eaten or drank but I did take my Crestor, two Lortab 10mgs w/ 500 mg of APAP, Prinzide and a BC powder. Also, the day before I had one beer and three Lortab 10 mgs w/ 500 mg of APAP. I was wondering if these medications and the like were potentially the cause of the elevated liver enzymes? I have no abdominal pain or jaundice or any other symptoms. Thank you for your time.
Crestor is a statin and statins have been known to result in elevated liver enzymes. Often these elevations are not significant but they should be monitored regularly because it is possible to suffer liver damage if the enzymes are significantly elevated over a period of time. 151 - if that is your ALT or your AST is significant and you should consult with your doctor as soon as possible.
".....Liver Enzyme Abnormalities and Monitoring
It is recommended that liver enzyme tests be performed before and at 12 weeks following both the initiation of therapy and any elevation of dose, and periodically (e.g., semiannually) thereafter.
Increases in serum transaminases [AST (SGOT) or ALT (SGPT)] have been reported with HMG-CoA reductase inhibitors, including CRESTOR. In most cases, the elevations were transient and resolved or improved on continued therapy or after a brief interruption in therapy. There were two cases of jaundice, for which a relationship to CRESTOR therapy could not be determined, which resolved after discontinuation of therapy. There were no cases of liver failure or irreversible liver disease in these trials.
In a pooled analysis of placebo-controlled trials, increases in serum transaminases to > 3 times the upper limit of normal occurred in 1.1% of patients taking CRESTOR versus 0.5% of patients treated with placebo....."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.